Alert archive / Pennsylvania / Lake Effect Snow Warnings in 2009
Lake Effect Snow Warning 8, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow warning at Dec 27, 2009, 3:28 PM EST for Ashtabula County, Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Dec 27, 2009, 6:00 PM EST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2009, 3:28 PM EST (20:28 UTC)
- In effect from
- Dec 27, 2009, 6:00 PM EST
- Expired
- Dec 29, 2009, 11:42 AM EST
- In force
- 42 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Dec 27, 12:55 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Dec 27, 12:55 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1255 PM EST SUN DEC 27 2009
.SYNOPSIS...
UPPER LEVEL LOW PRESSURE OVER WISCONSIN WILL ROTATE TO JUST SOUTH
OF THE WESTERN LAKES THIS EVENING THEN MOVE NORTHEAST THROUGH THE
LOWER LAKES TONIGHT. A COLD FRONT WILL DROP SOUTHEAST ACROSS THE
AREA LATE MONDAY WHILE HIGH PRESSURE WILL BUILD OVER THE AREA
TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN UPPER LEVEL LOW OVER WISCONSIN WILL ROTATE SOUTHEAST TODAY THEN
MOVE ENE THROUGH THE LOWER LAKES TONIGHT. A WEAK SURFACE
LOW/TROUGH ASSOCIATED WITH THIS UPPER LEVEL FEATURE WILL TRACK
THOUGH THE UPPER OHIO VALLEY AND LOWER LAKES TONIGHT. SNOW
ASSOCIATED WITH THESE FEATURES WILL SPREAD ACROSS THE AREA MAINLY
THIS AFTERNOON...BUT CANT RULE OUT LIGHT SNOW/FLURRIES THIS
MORNING OVER THE ENTIRE AREA. WILL GO WITH A DAYTIME ACCUMULATION
OF 1 TO 2 INCHES WESTERN AREAS LESS THAN AN INCH ELSEWHERE. A
LEADING TROUGH WAS PUSHING THROUGH THE EASTERN PORTION OF THE AREA
THIS MORNING. TEMPERATURES OVER EASTERN OHIO AND WESTERN PA WERE
IN THE MID 30S EARLY THIS MORNING. THEY SHOULD STILL FALL OFF SOME
BEFORE SUNRISE WITH LITTLE TEMPERATURES CHANGE THEN THE REST OF
THE DAY...HIGH TEMPERATURES IN THE LOW TO MID 30S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THE UPPER LEVEL LOW MOVES TO THE EASTERN GREAT LAKES BY MONDAY
MORNING WITH THE SURFACE TROUGH MOVING EAST. TOTAL ACCUMULATION
FROM THIS SYSTEM WILL BE IN THE 1 TO 2 INCH RANGE...WITH LOCAL
AMOUNTS NEAR 3 INCHES POSSIBLE. HOWEVER...THEN LAKE EFFECT SNOW
SHOWERS WILL BEGIN TO DEVELOP LATE TONIGHT AND CONTINUE INTO
TUESDAY MORNING AS COLDER AIR ARRIVES AND WINDS BECOME W THEN NW.
WILL ISSUE A LAKE EFFECT SNOW WATCH FOR ASHTABULA...ERIE AND
CRAWFORD COUNTIES FROM LATE TONIGHT UNTIL TUESDAY MORNING. FIRST
ESTIMATES WOULD GIVE AMOUNTS OF UP TO FOOT. BOUNDARY LAYER THRU 8H
WINDS SHIFT A LOT DURING THE TIME PERIOD WHICH MAY LIMIT THE
SNOWFALL FROM BEING MUCH HIGHER...WHILE SPREADING THE SNOW OUT
OVER SOMEWHAT WIDER AREA. ELSEWHERE IN EXTREME NE OHIO SEVERAL
INCHES SHOULD FALL AND WEATHER ADVISORIES MAY BE NEEDED.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODELS CONTINUE TO BE IN GOOD AGREEMENT KEEPING US UNDER THE
INFLUENCE OF HIGH PRESSURE WEDNESDAY..AS RIDGE HIGH PRESSURE
SLIDES OFF THE MID ATLANTIC COAST DURING THE DAY. THIS ALLOWS THE
NEXT SYSTEM TO MOVE ACROSS THE GREAT LAKES THURSDAY...DRAGGING A
COLD FRONT ACROSS THE AREA. MODELS BEGIN TO DIVERGE AS MODELS TRY
TO HANDLE TWO SEPARATE SYSTEMS. ONE A LOW PRESSURE SYSTEM THAT
WILL TRACK ALONG THE COAST...WITH A SECOND SYSTEM OVER THE GREAT
LAKES. DUE TO THE UNCERTAINTY OF THE MODELS ON THE TIMING AND
TRACK OF THESE SYSTEMS...WENT WITH CONTINUITY AND LEFT CHANCE POPS
PRETTY MUCH THROUGH THE END OF THE FORECAST PERIOD.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LIGHT SNOW WILL CONTINUE TO MOVE FROM INDIANA INTO NW OHIO THIS
AFTERNOON THEN SPREAD EASTWARD THROUGH THE EVENING. EXPECT MVFR
CONDITIONS TO DEVELOP ACROSS THE EASTERN HALF OF THE AREA THIS
AFTERNOON.
THE HEAVIER PERIODS OF SNOW WILL BRING IFR CONDITIONS AT THE TAF
SITES THROUGH THE EVENING. THERE SHOULD BE AT LEAST A BRIEF LULL
IN THE ACTIVITY AT SOME POINT TOWARD SUNRISE. WILL THEN AWAIT THE
PASSAGE OF A TROUGH AXIS THAT WILL BRING COLDER AIR AND GUSTY
WINDS WITH IT FOR MONDAY. LAKE EFFECT SNOW WILL DEVELOP OVER THE
SNOWBELT BY MONDAY AFTERNOON.
.OUTLOOK...NON-VFR CONDITIONS WILL CONTINUE THROUGH MONDAY NIGHT
AND THEN PERSISTING OVER NE OHIO AND NE PA INTO TUESDAY NIGHT.
NON-VFR POSSIBLE AGAIN OVER THE ENTIRE AREA WEDNESDAY NIGHT INTO
THURSDAY.
&&
.MARINE...
MODELS CONTINUE WITH STRONG COLD FRONT MOVING THROUGH ON MONDAY.
KEPT WINDS AT 30 KNOTS...BUT THE GFS WAS A LITTLE STRONGER. WILL
NEED TO MONITOR FORECAST FOR POTENTIAL GALES AT LEAST FOR A TIME ON
MONDAY. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY CARRY INTO
TUESDAY WITH NORTHWEST FLOW OVER THE LAKE. HIGH PRESSURE BUILDS
OVER THE LAKE BY TUESDAY EVENING. HIGH PRESSURE WILL MOVE ACROSS
THE LAKE THEN MOVE OFF THE MID ATLANTIC COAST LATE WEDNESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WATCH FROM LATE TONIGHT THROUGH TUESDAY
MORNING FOR OHZ014-089.
PA...LAKE EFFECT SNOW WATCH FROM LATE TONIGHT THROUGH TUESDAY
MORNING FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...RANDEL
NEAR TERM...RANDEL
SHORT TERM...RANDEL
LONG TERM...DJB
AVIATION...MULLEN
MARINE...DJBHazardous weather outlook, Dec 27, 4:43 AM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 443 AM EST SUN DEC 27 2009 LEZ061-142>149-162>169-OHZ003-006>010-017>023-027>033-036>038-047- 280945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-MEDINA-SUMMIT- PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MAHONING-MARION-MORROW-HOLMES-KNOX- 443 AM EST SUN DEC 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ014-089-PAZ001>003-280945- ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 443 AM EST SUN DEC 27 2009 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>013-280945- CUYAHOGA-LAKE-GEAUGA- 443 AM EST SUN DEC 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LAKE EFFECT SNOW SHOWERS WILL DEVELOP LATE TONIGHT AND CONTINUE INTO EARLY TUESDAY. THE HEAVIEST LAKE EFFECT SNOW SHOWERS SHOULD OCCUR FURTHER TO THE EAST OVER EXTREME NORTHEAST OHIO OR NORTHWEST PENNSYLVANIA. HOWEVER LOCALLY 2 TO 4 INCHES COULD FALL MONDAY AND AGAIN MONDAY EAST OF CLEVELAND INCLUDING MENTOR AND CHARDON AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:18 AM EST | Lake Effect Snow Watch | CLE | Ashtabula | 11 hr |
| Dec 27, 3:28 PM EST | Lake Effect Snow Advisory | CLE | Cuyahoga, Geauga, Lake, Portage, Summit, Trumbull | 44 hr |
| Dec 27, 3:28 PM EST | Winter Weather Advisory | CLE | Ashland, Crawford, Cuyahoga, Erie, Hancock, Holmes and 15 more | 12 hr |
| Dec 27, 3:33 PM EST | Gale Warning | CLE | 36 hr |
Nearby
Lake Effect Snow Warnings in Pennsylvania, 2009Lake Effect Snow Warnings in Ohio, 2009Every lake effect snow warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.